MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the right coronary artery (rca) posterior left ventricular branch.The pilot 50 guide wire was advanced into the rca and into the posterior branch.A 2.0 x 12 mm trek dilatation catheter was advanced into the rca, but was unable to cross to the lesion in the posterior branch and was removed without difficulty.A 6french non-abbott guide catheter extension was advanced into the rca for support and a 1.5 x 20 mm non-abbott dilatation catheter was advanced, but was unable to cross the target lesion.The dilatation catheter and guide catheter extension were pulled back into the guide catheter.The decision was made to stop the procedure and all devices were removed from the anatomy.No difficulty was noted during removal; however, at that time, it was noted that the guide wire had separated, with a portion of the pilot guide wire remaining in the anatomy.The separated segment remained in the posterior branch, with a portion seen in the proximal rca.The patient was then transferred for a surgical coronary artery bypass graft (cabg) procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is retained by hospital and not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported guide wire separation and treatments appear to be related to case circumstances of the procedure and patient disease state.In this case, based on the reported information, it is likely that the patients challenging anatomical conditions and manipulation of the guide wire likely caused the guide wire to bend or kink ultimately resulting in the core separation.The separated portion of the guide wire remained in the posterior branch, and the patient was sent for surgical coronary artery bypass graft (cabg) procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.H6: health effect - clinical code 4582 - removed.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13430812
Report Number2024168-2022-01151
Device Sequence Number13980828
Product Code DQX
UDI-Device Identifier08717648073854
UDI-Public08717648073854
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number1010480-H
Device Catalogue Number1010480-H
Device Lot Number1091371
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale